MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA; VENTRICULAR (ASSISST) BYPASS
Model Number 107754
Medical Device Problem Code Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
Log files were reviewed which found a power cable disconnect on the mpu.It was noted that the mpu had a locking connector.The power cable disconnect was attributed to a power outage at the patient's residence.
 
Event or Problem Description
Log files were reviewed which found a power cable disconnect and low power hazard alarms on the mpu.It was noted that the mpu had a locking connector.The alarms were attributed to a power outage at the patient's residence.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a no external power event involving low voltage and no external power alarms was confirmed via the log file analysis.The mobile power unit (mpu) (serial number: (b)(6) was not returned for analysis; however, a log file (b)(6) was submitted for review.A review of the log file showed 240 events spanning approximately 18 days (b)(6) 2021 per the timestamp).A total loss of power event was active on (b)(6) 2021 from 05:09:35 ¿ 05:09:39 that was associated with low power hazard and no external power alarms.The bus voltage and the rsoc voltages decreased to 12v and 2.5v respectively, before power was restored to mpu.The no external power alarm activated despite both cables being connected to the mpu.The backup battery supported the system during these events.These alarms appear to be caused due to a loss of ac power while connected to the mpu.The alarms cleared once power was restored.Pump operation was not affected.No other notable alarms were observed in the log file.Additional information provided on 27jul2021 stated that the mpu (serial number: (b)(6) has a v-lock connector on the ac power cord, and that the patient stated the cause of the no external power alarms was due to a power outage at their home.The root cause for the no external power alarms were due to a power outage at the patient¿s home; however, the root cause for the loss of ac power was unable to be conclusively determined through this investigation.The device history records were reviewed and the records revealed the mobile power unit (serial number: (b)(6) was manufactured in accordance with manufacturing and quality assurance specifications.The device was shipped on 02jan2018.Heartmate ii instructions for use section 8 ¿ ¿equipment storage and care¿ and heartmate ii patient handbook section 6 ¿ ¿caring for equipment¿ explain how to properly care for the equipment.Additionally, heartmate ii patient handbook section 10 entitled ¿safety checklists¿, instructs users to regularly inspect their accessories for damage, and to replace any equipment that appears damaged or worn.Heartmate ii instructions for use section 7 entitled ¿alarms and troubleshooting¿ and heartmate ii patient handbook section 5 entitled ¿alarms and troubleshooting¿ addresses how to properly interpret and troubleshoot all system alarms, including low voltage alarms and no external power alarms.Heartmate ii instructions for use section 3 ¿ ¿powering the system¿ and heartmate ii patient handbook section 3 ¿ ¿powering the system¿ addresses the user to not use expired batteries and advises the user to properly dispose of them.Heartmate ii patient handbook and heartmate ii instructions for use (ifu) caution users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE MOBILE POWER UNIT, NA
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
MDR Report Key12284443
Report Number2916596-2021-04003
Device Sequence Number3841525
Product Code DSQ
UDI-Device Identifier00813024013006
UDI-Public00813024013006
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754OUS
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight93